Alert archive / Alabama / Small Craft Advisories in 2008
Small Craft Advisory 53, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Dec 4, 2008, 4:30 AM CST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2008, 4:30 AM CST (10:30 UTC)
- Expired
- Dec 5, 2008, 11:00 AM CST
- In force
- 31 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
170 WHUS74 KMOB 041030 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 430 AM CST THU DEC 4 2008 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH LATE FRIDAY MORNING FOR ALL BUT MOBILE BAY AND IN EFFECT FOR MOBILE BAY FROM LATE TONIGHT THROUGH FRIDAY MORNING... .MODERATE TO STRONG ONSHORE WINDS SWITCH TO THE NORTHWEST LATER THIS AFTERNOON AS A COLD FRONT APPROACHING FROM THE LOWER MISSISSIPPI RIVER VALLEY MOVES THROUGH THE MARINE AREA. A STRONG OFFSHORE FLOW FOLLOWS TONIGHT THEN GRADUALLY SUBSIDES THROUGH FRIDAY NIGHT AS HIGH PRESSURE BUILDS INTO THE REGION. GMZ650-655-670-675-041830- /O.NEW.KMOB.SC.Y.0053.081204T1030Z-081205T1700Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 430 AM CST THU DEC 4 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST FRIDAY. SOUTHEAST WINDS NEAR 20 KNOTS THIS MORNING WILL BECOMING NORTHWEST AROUND 15 KNOTS THIS AFTERNOON...THEN BECOMING NORTH AND INCREASE TO AROUND 20 KNOTS OVERNIGHT. THE STRONG NORTHERLY WINDS WILL SUBSIDE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ630-041830- /O.NEW.KMOB.SC.Y.0053.081205T0600Z-081205T1400Z/ MOBILE BAY- 430 AM CST THU DEC 4 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY. SOUTHEAST WINDS OF 15 TO 20 KNOTS THIS MORNING WILL BECOMING NORTHWEST AROUND 15 KNOTS THIS AFTERNOON...THEN BECOMING NORTH AND INCREASE TO AROUND 20 KNOTS OVERNIGHT. THE STRONG NORTHERLY WINDS WILL SUBSIDE FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
000 WHUS74 KMOB 042047 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 247 PM CST THU DEC 4 2008 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH LATE FRIDAY MORNING FOR ALL BUT MOBILE BAY AND IN EFFECT FOR MOBILE BAY FROM LATE TONIGHT THROUGH FRIDAY MORNING... .A MODERATE TO STRONG NORTHERLY WIND FLOW CAN BE EXPECTED LATER TONIGHT IN THE WAKE OF A COLD FRONT MOVING ACROSS THE MARINE AREA THIS AFTERNOON AND TONIGHT. NORTHERLY WINDS AND SEAS WILL GRADUALLY SUBSIDE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT AS HIGH PRESSURE SETTLES OVER THE REGION. GMZ650-655-670-675-050415- /O.CON.KMOB.SC.Y.0053.000000T0000Z-081205T1700Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 247 PM CST THU DEC 4 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST FRIDAY. A MODERATE TO STRONG NORTHERLY WIND FLOW CAN BE EXPECTED LATER TONIGHT IN THE WAKE OF A COLD FRONT MOVING ACROSS THE MARINE AREA THIS AFTERNOON AND TONIGHT. NORTHERLY WINDS AND SEAS WILL GRADUALLY SUBSIDE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT AS HIGH PRESSURE SETTLES OVER THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ630-050415- /O.CON.KMOB.SC.Y.0053.081205T0600Z-081205T1400Z/ MOBILE BAY- 247 PM CST THU DEC 4 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY. A MODERATE TO STRONG NORTHERLY WIND FLOW CAN BE EXPECTED LATER TONIGHT IN THE WAKE OF A COLD FRONT MOVING ACROSS THE MARINE AREA THIS AFTERNOON AND TONIGHT. NORTHERLY WINDS AND SEAS WILL GRADUALLY SUBSIDE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT AS HIGH PRESSURE SETTLES OVER THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
029 WHUS74 KMOB 050314 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 914 PM CST THU DEC 4 2008 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH LATE FRIDAY MORNING... .A STRONG NORTHERLY WIND FLOW IN THE WAKE OF A COLD FRONT WILL CONTINUE THROUGH EARLY FRIDAY. NORTHERLY WINDS AND SEAS WILL GRADUALLY SUBSIDE FRIDAY AFTERNOON AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. GMZ630-051200- /O.EXT.KMOB.SC.Y.0053.081205T0314Z-081205T1700Z/ MOBILE BAY- 914 PM CST THU DEC 4 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM CST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM CST FRIDAY. A MODERATE TO STRONG NORTHERLY WIND AT 20 TO 25 KNOTS WILL CONTINUE THROUGH FRIDAY MORNING IN THE WAKE OF A COLD FRONT. THE NORTHERLY WINDS WILL DIMINISH TO 10 TO 15 KNOTS FRIDAY AFTERNOON AS HIGH PRESSURE SETTLES IN FROM THE NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ650-655-670-675-051200- /O.CON.KMOB.SC.Y.0053.000000T0000Z-081205T1700Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 914 PM CST THU DEC 4 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST FRIDAY. A STRONG NORTHERLY WIND AT 20 TO 30 KNOTS WILL CONTINUE THROUGH EARLY FRIDAY IN THE WAKE OF A COLD FRONT. THE NORTHERLY WINDS WILL DIMINISH TO AROUND 15 KNOTS FRIDAY AFTERNOON AS HIGH PRESSURE SETTLES IN FROM THE NORTHWEST. SEAS WILL BUILD TO NEAR 8 FEET WELL OFFSHORE BY EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS74 KMOB 051107 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 507 AM CST FRI DEC 5 2008 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH LATE THIS MORNING... .A STRONG NORTHERLY WIND FLOW IN THE WAKE OF A COLD FRONT WILL CONTINUE THROUGH LATE THIS MORNING. NORTHERLY WINDS AND SEAS WILL GRADUALLY SUBSIDE FRIDAY AFTERNOON THROUGH EARLY SATURDAY AS HIGH PRESSURE SETTLES OVER THE REGION. GMZ630-650-655-670-675-051700- /O.CON.KMOB.SC.Y.0053.000000T0000Z-081205T1700Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 507 AM CST FRI DEC 5 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING. A STRONG NORTHERLY WIND AT 20 TO 25 KNOTS WILL CONTINUE THROUGH LATE THIS MORNING THEN DIMINISH TO 10 TO 15 KNOTS FRIDAY AFTERNOON THROUGH EARLY SATURDAY AS HIGH PRESSURE SETTLES OVER THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 3:58 AM CST, 32 minutes earlier.
Area forecast discussion, Dec 4, 3:58 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
358 AM CST THU DEC 4 2008
.SHORT TERM...(TODAY AND TONIGHT)...APPROACHING FRONT WITH A WIDE
SWATH OF SHOWERS AND SOME EMBEDDED THUNDERSTORMS MOVES INTO THE
WESTERN PORTION OF THE FORECAST AREA EARLY THIS MORNING AND WEAKENS
SOMEWHAT WHILE MOVING ACROSS THE AREA THROUGH THE AFTERNOON HOURS.
WENT WITH HIGH POPS OVER ALL BUT THE EASTERNMOST PORTION THIS
MORNING...THEN LIKELY POPS OVER THE EASTERN HALF THIS AFTERNOON.
INSTABILITY REMAINS LIMITED WITH THIS SYSTEM PRECLUDING ANY STRONG
STORM DEVELOPMENT. WENT SLIGHTLY ABOVE MAV GUIDANCE OVER THE
SOUTHWESTERN PORTION OF THE FORECAST AREA WHERE MAV HIGHS ARE NEAR
CURRENT TEMPERATURES. /29
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)...HIGH PRESSURE WILL SHIFT
EASTWARD ACROSS THE AREA ON FRIDAY WITH COOLER THAT NORMAL TEMPS.
TEMPERATURES WILL WARM SLIGHTLY ON SATURDAY IN ADVANCE OF ANOTHER
COLD FRONT THAT WILL MOVE THROUGH THE AREA SATURDAY EVENING BRINGING
A REINFORCING SHOT OF COOLER AND DRIER AIR TO THE REGION THROUGH
MONDAY. UPPER FLOW WILL BECOME ZONAL ON MONDAY AND SFC HIGH PRESSURE
WILL MOVE EAST OF THE REGION IN ADVANCE OF A DEVELOPING STORM SYSTEM
ACROSS THE PLAINS STATES. THIS STORM SYSTEM WILL BRING OUR NEXT
CHANCE OF SHOWERS AND THUNDERSTORMS TO THE FORECAST FOR TUESDAY
AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE CENTRAL GULF
COAST. HIGHS ON TUESDAY WILL WARM INTO THE MIDDLE 60S BEFORE COOLING
BACK DOWN TO BELOW NORMAL FOR THE END OF THE PERIOD. /13
&&
.AVIATION...(12Z ISSUANCE)...CEILINGS LOWER TO MVFR CONDITIONS
THROUGH THE DAY AS THE FRONTAL SYSTEM MOVES THROUGH WITH LAYER
LIFTED STRATUS AND IFR CONDITIONS IN THE WAKE OF THE FRONT. A FEW
THUNDERSTORMS WILL AFFECT THE TAF SITES DURING THE DAY...MAINLY
DURING THE MORNING AT MOB AND BFM AND DURING THE AFTERNOON AT PNS.
/29
&&
.MARINE...WENT WITH A SMALL CRAFT ADVISORY FOR THE BEGINNING OF THE
PERIOD OVER ALL BUT MOBILE BAY DUE TO WINDS NEAR 22 KNOTS AT 42040
DECREASING TO 18 KNOTS AT DPIA1...WHICH WILL BE DECREASING SOMEWHAT
THROUGHOUT THE DAY AS THE FRONT MOVES INTO THE MARINE AREA. A
STRONG OFFSHORE FLOW FOLLOWS IN THE WAKE OF THE FRONT AND HAVE
EXPANDED THE SMALL CRAFT ADVISORY TO INCLUDE MOBILE BAY OVERNIGHT
INTO FRIDAY MORNING. THE OFFSHORE FLOW ABATES FRIDAY AFTERNOON INTO
FRIDAY NIGHT AS A SURFACE HIGH BUILDS INTO THE REGION. A
REINFORCING DOME OF HIGH PRESSURE BUILDS INTO THE AREA SATURDAY
NIGHT INTO SUNDAY WITH THE OFFSHORE FLOW INCREASING BRIEFLY LATE
SATURDAY NIGHT. THE SURFACE HIGH SHIFTS ACROSS THE SOUTHEAST STATES
THROUGH MONDAY WITH THE FLOW VEERING AROUND TO THE SOUTHEAST. /29
&&
.FIRE WEATHER...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL
MOVE ACROSS THE AREA TODAY IN ADVANCE OF A COLD FRONT. A COOLER AND
DRIER AIRMASS WILL MOVE INTO THE AREA IN THE WAKE OF THE FRONT
FRIDAY AND SATURDAY. HOWEVER...HUMIDITY LEVELS ARE NOT EXPECTED TO
BE LOW ENOUGH FOR ANY FIRE WX WATCHES. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 65 36 58 36 / 80 20 05 05
PENSACOLA 67 42 59 41 / 60 30 05 05
DESTIN 65 48 61 42 / 70 30 10 05
EVERGREEN 63 37 57 32 / 70 20 05 05
WAYNESBORO 56 32 54 33 / 100 10 05 05
CAMDEN 59 34 55 32 / 90 20 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT FRIDAY TO 8 AM FRIDAY FOR THE
FOLLOWING ZONES: AND MOBILE BAY.
&&Hazardous weather outlook, Dec 3, 6:11 AM CST, 22 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 611 AM CST WED DEC 3 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-041100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 611 AM CST WED DEC 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MODERATE TO STRONG WINDS OVER THE MARINE AREA MAY RESULT IN HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT DURING THURSDAY NIGHT INTO FRIDAY MORNING AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED.
Nearby
Small Craft Advisories in Alabama, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.